Jump to content

thegron

Members
  • Posts

    50
  • Joined

  • Last visited

About thegron

  • Birthday 04/07/1990

Profile Information

  • Gender
    Male
  • Location
    United States of America

Recent Profile Visitors

392 profile views

thegron's Achievements

Newbie

Newbie (1/14)

0

Reputation

  1. Hey, How does one go about checking if they have a mitochondrial disease? Which specialist did you see and which tests did you run? Any information that you guys can provide is much appreciated. -Thegron
  2. I have heard anecdotal reports that some people experience a higher BP/HR soon after stopping Florinef suddenly. If I am correct, it should go back to baseline soon.
  3. This is the way most of our neurotransmitters act. They are found in small concentrations (relative to the periphery) in the CNS but have several other functions outside of the brain. Cool stuff right?
  4. It is true that Florinef has a fairly long biological half-life but I think the OP wanted to be completely off of it for the test.
  5. I will just say that I would not advise stopping your Florinef suddenly unless instructed to do so. Hope the PVCs and agitation improve!
  6. I doubt it would help but what do I know lol. Be careful though because the diet can be dangerous long-term if you do not do it correctly. For the short-term, you may want to make sure you get enough potassium in your diet while you are transitioning. Avocados, salmon, and spinach are all low carb foods that contain a lot of potassium. Anyway, I wouldn't recommend the diet unless you are monitored by a physician (who knows what they are doing). Also, the transition will be **** and it will probably take more than three weeks to even become adapted to the diet. Good luck.
  7. You can definitely gain weight on a gluten-free diet. You can gain weight on any diet because in the end, it all comes down to your caloric intake. It is probably easier to lose weight on a GF diet though. Good luck!
  8. Verapamil essentially slows down your heart, thus preventing it from keeping up with the demands of rigorous exercise. During exercise, your heart rate needs to rise. Verapamil is preventing that rise in heart rate and therefore, you tire more easily during exercise. I recommend speaking more about this with your health care provider. The explanation above was for purely educational purposes
  9. In normal individuals (who don't have POTS), blood is not actually shunted away from the brain to the gut. There is increased flow to the gut but blood flow to the brain is maintained. You get sleepy after a big meal due to increased and decreased amounts of different hormones, mostly mediated by the parasympathetic division of the autonomic nervous system. I'm actually fairly certain that all of this holds true in POTS patients as well. But if you have excessive blood pooling in your gut, it could make your orthostatic symptoms worse. Just one man's opinion
  10. Sugar (carbs in general) have been shown to decrease baroreceptor sensitivity. This would explain a worsening of our symptoms. If you are going to eat any carbs, I would strongly suggest first eating a good portion of protein/fat.
  11. Be careful with the midodrine. Make sure to monitor your BP occasionally while on the drug, especially whilst lying down.
  12. It should not cause those effects. But that doesn't mean it isn't.
  13. Spironolactone is indeed an antiandrogenic compound however, eplerenone (in the same class of drugs) has far fewer antiandrogenic effects and is still quite effective.
  14. Hey just wanted to clear up a couple of things. 1. Micardis is Telmisartan. 2. ARBs actually decrease renal blood flow. 3. Bellgirl, I'm very glad you did not have a massive CVA! 4. Loot is correct in that the newer ARBs are generally better drugs overall. However, many clinicians still use Losartan because it is an older ARB which has a ton of data to support its use.
×
×
  • Create New...